My 6 yr. old son started focalin 5 days ago and has since started wetting his pants and blinking his eyes. I looked for a list of tics and I was amazed at the movements that fall under tics. He has been on Adderal, Metadate, and Ritalin so far. I was very unaware of what behaviors are considered tics so I am not sure which behaviors were present with which meds. He has seen many Drs. and no one has ever mentioned tics. I figured I would post a list for others to view. Does anyone no of any other meds that might work for extreme ADHD?
Abdominal jerking, abdominal tensing
Adjusting crotch area, adjusting wedgie
Arm extending, arm flapping, arm rotating, arm touching, arm flailing,
arm flexing, arm jerking, arm squeezing
Banging things, banging parts of the body against something else
Bending at the waist, bending at the knees, bending
Bite mouth, bite arm
Biting self or biting others, biting nails
Blocking, Freezing (on movement)
Body jerking, body slamming
Brushing hair out of eyes
Chewing clothes, chewing fingers, chewing fingernails, chewing toes, chewing things
Clothes pulling, clothes tearing, clothes chewing
Cracking knuckles, cracking jaw
Cuticle picking, cuticle chewing
Elbow – touching together behind back
Extending arms, extending neck
Eye blinking, eye rolling, eyes toward ceiling, eyes bulging, eye squinting, winking
Facial grimaces, facial contortions, facial grimacing
Finger smelling, finger pulling, finger snapping, finger movements
Flexing ankles, flexing wrists, flexing arms, flexing knees, flexing toes
Foot dragging, foot flexing, foot tapping, foot shaking
Grimacing – mouth, facial
Hair brushing out of eyes, hair tossing, hair twisting, hair pulling
Hand fiddling, hand flexing, hand snapping
Head toss, head jerk, head turn, head shaking, head banging
Hitting self or hitting others
Jaw snapping, jaw thrusting, jaw cracking
Jerking head, jerking neck, jerking body
Knee bending, deep knee bends, knee knocking, knee extending
Knocking things, knocking body parts
Leg tensing, leg jerking, leg extending
Lip-licking, lip popping, lip smacking, lip pouting
Mouth opening, mouth pouting, mouth grimacing
Neck twisting, neck extending, neck pulling, neck stretching
Nose twitching, nose touching
Opening mouth, opening eyes
Picking skin, picking scabs, picking at lint, picking lips, picking cuticles
Pulling clothes, pulling fingers, pulling hair
Rolling eyes, rolling shoulders
Shaking head, shaking feet, shaking arms, shaking legs, shaking hands
Shoulder shrugs, shoulder lifts, shoulder rolls
Smelling fingers, smelling objects, smelling hands
Snapping fingers, snapping jaw
Tearing clothes, tearing things
Tensing abdominals, tensing gluts, tensing legs, tensing muscle groups
Thrusting movements, thrusting tongue, thrusting jaw
Toe walking, toe flexing, toe scrunching
Torso thrusting, torso twisting
Tossing hair out of eyes, tossing head
Touching elbows behind back, touching palms, touching chin,
touching nose, touching people, touching objects (haphemania)
Twirling, Twirling around, Twirling hair
Twisting neck, twisting torso
Walking on toes, walking backwards
VOCAL TICS, PHONIC TICS, or VERBAL TICS
Animal sounds, animal noises, animal-like sounds
(dog, cow, cat, pig, duck, frog,
barking, chirping, quacking, meowing, oinking, braying)
Blocking tic (unable to get sound out)
Blowing on fingers, self, objects, others
Coprolalia - speaking obscenities or socially taboo or inappropriate phrases
Echolalia - repeating other's words
Guttural sounds from back of throat
Making unintelligible noises
Palilalia - repeating one's own words
Repeating phrases, repeating words, repeating parts of words
Talking to oneself
Throat clearing, throat clicking, guttural sounds in back of throat
Voice – change in pitch, change in volume, change in intonation
If your son is having tics, please, please call your doctor right away. The doctor will tell you, hopefully, to take him off that medicine. There are a lot of medicines that can cause tics. please research all the ADD/ADHD medicines before going to the doctors. There are other medicines for
ADHD. Copy and paste the following link to read more about these medicines.
My 9 year daughter had the skin picking and developed a stutter from taking Focalin. As soon as we stopped the medication, the behavoirs stopped, She has had a severe problem with every ADHD medication.
You need to get your son to a Neurologist right away and have them do a EEG and run blood work on your son.And they should also so a MRI.Also make sure your son Doctor doesn't blow things off and just change the Medicine.And push to see a Neurologist even if he doesn't think you need to take your son to see one.
I am sorry your little son is going threw this,my son started the twitching of legs and arms along with feet and shoulders ,after being on Adderall (adderrall), The side effect of Adderall (adderrall) is Seizures.And My son was also on Concerta after Teacher called a lot and said she didn't think the adderall (adderrall) was working so Doctor put him on the Concerta and it can also cause Seizures. And even after finding out by Doctor when he was in the hospital to do a video EEG that the Adderall (adderrall) and Concerta can have the side effect of Seizure.I took my son off the Drugs and he is still having Seizures.
I regret every day putting him on drugs for ADD and ADHD because the School Teacher thou he should be and pushed us to do so. I wish I new more about everything that is out there that looks like add and adhd and even bipolar. It seems now days that more children are being put on drugs for add and adhd as if these drugs are like candy and will make everything better and make the perfect child for Teachers and Parents and children are not aloud to be kids any more. With no thou about side effects from thous who push for the drugs and how many people want there children on drugs so they get A' s in School and Teachers don't have to work so hard at doing there jobs and children to act like adults and people not remembering what it was like to be a child when they where young. Also how things have changed in School and family's are not like they use to be and the one thing that still seems to be the same is how mean children can be to each other and what it dose to a children.
If your son is having Seizures like I think he might be from what you have wrote ,they can be very hard to controls and have to try different Medicines to try and see if they can get them under control.I don't mean to scare you ,but hope to help you threw this and give you some helpful information.
When you take him to the Doctors have everything written down that he does and how often you see these different things and how long they last for.This will help the Doctors no more about what is going on.Start writing down the time and what he was doing at the time it happen and what he was doing before it happen and what he was like after words..
Also please look up the different kind of Seizures there are .There is a lot of info on line. goggle seizures and read as much as you can to see if anything fits your son.
also know that there are thinks that look like one thing and be many things.
also look up Lennox Gastaut Syndrome.
I hope I am wrong about what could be going on with your son.
If you need to talk I am here for you ,just send me a message.And stay Strong .
god bless and take care.
God please be with this little boy and his family and help them deal with everything that is going on with him . And be with the Doctors to do what is right for this little boy's health ,Amen.
STOP GIVING HIM THE FOCLIN!!!!! I know some kids are more difficult then others, and I'm not saying I don't believe in this type of medication. I have a son on adderal however "Foclin" is NO JOKE! It is Ritalin only more then twice as strong! rit= (Methilphenodate) Foclin=(DiMethilphenodate) those 2 letters at the beginning of the word MAKE ALL THE DIFFERENCE! it means "twice" as much of the drug is attaching to its corresponding area of the brain. Meaning 20Mg's of Foclin is = to More the 40Mg's of rit. Think of like tape. "regular duct tape is sticky in one side placed in betwine 2 objects one of the objects will stick wile the other wont. if the tape is double sided then both objects will remain in place with out using more tape. Foclin is DOUBLE BONDED RIT!! and a 6 year old HAS BUSINESS TAKING A DRUG LIKE THIS!! Your doc should be ASHAMED. Your child Will be at risk for SO MANY physical and worse psychological dissorders caused by this drug. PLEASE SEEK A SECOND OPINION!!!!! on this matter.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.